This article is cited in 1 scientific paper (total in 1 paper)
Central extensions of free periodic groups
S. I. Adiana, V. S. Atabekyanb
a Steklov Mathematical Institute of Russian Academy of Sciences, Moscow
b Yerevan State University, Armenia
It is proved that any countable abelian group $D$ can be embedded as a centre into a $m$-generated group $A$ such that the quotient group $A/D$ is isomorphic to the free Burnside group $B(m,n)$ of rank $m>1$ and of odd period $n\ge665$. The proof is based on a certain modification of the method that was used by Adian in his monograph in 1975 for a positive solution of Kontorovich's famous problem from the Kourovka Notebook on the existence of a finitely generated noncommutative analogue of the additive group of rational numbers with any number $m>1$ of generators (in contrast to the abelian case). More precisely, he proved that the desired analogues in which the intersection of any two non-trivial subgroups is infinite, can be constructed as a central extension of the free Burnside group $B (m, n)$, where $m> 1$, and $n\ge665$ is an odd number, using the infinite cyclic group as its centre. The paper also discusses other applications of the proposed generalization of Adian's technique. In particular, the free groups of the variety defined by the identity $[x^n,y]=1$ and the Schur multipliers of the free Burnside groups $B(m,n)$ for any odd $n\ge665$ are described.
Bibliography: 14 titles.
free Burnside group, central extension, additive group of rational numbers, Schur multiplier.
PDF file (625 kB)
First page: PDF file
Sbornik: Mathematics, 2018, 209:12, 1677–1689
MSC: 20E22, 20F50
Received: 28.08.2017 and 23.07.2018
S. I. Adian, V. S. Atabekyan, “Central extensions of free periodic groups”, Mat. Sb., 209:12 (2018), 3–16; Sb. Math., 209:12 (2018), 1677–1689
Citation in format AMSBIB
\by S.~I.~Adian, V.~S.~Atabekyan
\paper Central extensions of free periodic groups
\jour Mat. Sb.
\jour Sb. Math.
Citing articles on Google Scholar:
Related articles on Google Scholar:
This publication is cited in the following articles:
Flores R., Scherer J., “Cellular Covers of Local Groups”, Mediterr. J. Math., 15:6 (2018), 229
|Number of views:|